Ohio, 2002Flash Flood in Ohio, May 30, 2002
May 30, 2002 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 30, 4:17 PM EST, 6 minutes earlier.
Area forecast discussion, May 30, 4:17 PM EST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT THU MAY 30 2002
UPDATING ZONES TO REMOVE FLOOD WATCH WHICH HAS EXPIRED.
BASED ON RADAR AND THE RUC80 1000-850 LAYER THETA E...I EXPECT
SHOWERS AND THUNDERSTORMS TO DEVELOP AND TRACK ALONG THE THETA E
RIDGE. THIS RIDGE WILL STAY NORTH OF THE CITY OF PITTSBURGH.
THEREFORE I INCREASED THE POP IN THOSE AREAS TO LIKELY...MAINLY THIS
EVENING.
CAT
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
In the hours before
Special weather statement, May 30, 11:23 AM EST, 5 hours before
PAZ007-013-301715-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1223 PM EDT THU MAY 30 2002
...SMALL HAIL EXPECTED...
A CLUSTER OF THUNDERSTORMS WILL MOVE BETWEEN MERCER AND NORTH OF NEW
CASTLE BY 1240 PM. THE THUNDERSTORMS WILL BE NEAR GROVE CITY BY 155
PM.
THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE INTENSE
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HAIL UP TO ONE
HALF INCH. A BRIEF WIND GUST MAY EXCEED 30 MPH WITH THESE STORMS.
RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS.
Special weather statement, May 30, 12:10 PM EST, 4 hours 13 minutes before
PAZ014-020-301815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EDT THU MAY 30 2002
...THUNDERSTORMS BUILDING TO THE WEST...
A BUILDING LINE OF THUNDERSTORMS WILL MOVE EASTWARD TO A POSITION
FROM NORTH OF BEAVER FALLS...TO ELLWOOD CITY...TO PORTERSVILLE...TO
WEST LIBERTY...TO SLIPPERY ROCK...TO CLINTONVILLE...TO KENDERDELL BY
130 PM. THE LINE WILL MOVE PAST WEST
SUNDBURY...BUTLER...ZELIENOPLE...AND CALLERY BETWEEN 130 AND 2 PM.
THESE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND A BRIEF PERIOD OF INTENSE RAINFALL. RAINFALL AMOUNTS MAY
TOTAL MORE THAN ONE HALF INCH IN A SHORT PERIOD...LEADING TO PONDING
IN URBAN AREAS.
RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS.
Special weather statement, May 30, 1:26 PM EST, 2 hours 57 minutes before
PAZ009-014>016-022-302000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 PM EDT THU MAY 30 2002
...SLOW MOVING THUNDERSTORMS MOVING THROUGH OUR AREA...
THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE SLOWLY
MOVING EAST THROUGH OUR AREA. STORMS WILL MOVE EAST OF US BY 4 PM.
AN INCH OF RAIN IN LESS THAN AN HOUR CAN OCCUR WITH THESE STORMS.
GUSTY WINDS TO 40 MPH AND HAIL IS ALSO POSSIBLE.
MOTORISTS SHOULD EXERCISE CAUTION DUE TO REDUCED VISIBILITIES AND
PONDING OF WATER.
Special weather statement, May 30, 1:48 PM EST, 2 hours 35 minutes before
OHZ057-302000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
248 PM EDT THU MAY 30 2002
SLOW MOVING THUNDERSTORM OVER SOUTHWEST MUSKINGUM COUNTY...
A SLOW MOVING THUNDERSTORM WITH HEAVY DOWNPOURS AND FREQUENT
LIGHTNING HAS MOVED INTO THE SOUTHWEST PART OF MUSKINGUM COUNTY.
THE STORM IS MOVING NORTHEAST AT ONLY 10 MPH. AN INCH OF RAIN IN
LESS THAN AN HOUR CAN OCCUR ALONG WITH GUSTY WINDS TO 40 MPH AND
HAIL.
CITIES IN THE PATH OF THIS STORM ARE ZANESVILLE, DARLINGTON, SONORA
AND NORWICH.
MOTORISTS SHOULD EXERCISE CAUTION DUE TO REDUCED VISIBILITIES AND
PONDING OF WATER.
Special weather statement, May 30, 2:56 PM EST, 1 hour 27 minutes before
OHZ048-302100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT THU MAY 30 2002
SLOW MOVING THUNDERSTORMS MOVING INTO SOUTHWEST COSHOCTON COUNTY...
THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE SLOWLY
MOVING NORTHEAST INTO THE SOUTHWEST CORNER OF COSHOCTON COUNTY. AN
INCH OF RAIN IN LESS THAN AN HOUR CAN OCCUR WITH THESE STORMS. GUSTY
WINDS TO 40 MPH AND HAIL IS ALSO POSSIBLE.
CITIES IN THE PATH OF THE STORMS ARE WAKATOMIKA, WEST CARLISLE,
COOPERDALE, AND NEW GUILFORD.
MOTORISTS SHOULD EXERCISE CAUTION DUE TO REDUCED VISIBILITIES AND
PONDING OF WATER.
Special weather statement, May 30, 4:14 PM EST, 9 minutes before
OHZ068-302215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
514 PM EDT THU MAY 30 2002
SLOW MOVING THUNDERSTORMS MOVING THROUGH OUR AREA...
THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE SLOWLY
MOVING INTO THE SOUTHWEST SECTIONS OF NOBLE COUNTY. THE STORMS ARE
MOVING NORTHEAST AT 15 MPH. AN INCH OF RAIN IN LESS THAN AN HOUR CAN
OCCUR WITH THESE STORMS. GUSTY WINDS TO 40 MPH AND HAIL IS ALSO
POSSIBLE.
CITIES IN THE PATH OF THESE STORMS ARE CALDWELL, OLIVE GREEN, SHARON
AND DEXTER CITY.
MOTORISTS SHOULD EXERCISE CAUTION DUE TO REDUCED VISIBILITIES AND
PONDING OF WATER.
Flash Flood, Coshocton
- When
- May 30, 4:23 PM EST to 6:30 PM EST
- Where
- Coshocton County, Mound
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
Thunderstorms produced 3.5 inches of rain in only 45 minutes. This torrential downpour produced basement flooding in the Mound area, along with water damage to portions of State Route 83 and County Road 12.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Florida, May 30, 2002$100,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Ohio, May 30, 2002$112,000 · 1 in hail · 8 events
- Hail in Texas, May 30, 2002$50,000 · 1.75 in hail · 5 events
- Flash Flooding in Puerto Rico, May 30, 2002$40,000 · 2 events
- Tornado and Hail in Michigan, May 30, 2002F0 · 30 events
- Flash Flood in New York, May 30, 2002$25,000 · 1 event
- Hail in Wisconsin, May 30, 20021.5 in hail · 16 events
- Damaging Wind in Vermont, May 30, 2002$18,000 · 1 event
- Hail and Damaging Wind in Michigan, May 30 to 31, 20021.25 in hail · 13 events
- Flood and Hail in Florida, May 30, 2002$8,000 · 1 in hail · 9 events
- Hail in Iowa, May 30, 20021 in hail · 9 events
- Hail in Texas, May 30, 20022 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299379.